MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SION BLUE; PTCA GUIDE WIRE
Catalog Number AHW14R004S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of an asahi sion blue came apart in the calcified left anterior descending artery (lad).The patient presented to the cath lab in cardiac arrest and resuscitated.The physician was wiring the calcified lad when the event occurred.Slight pressure was applied against resistance as with any normal initial wire interrogation.Nothing out of ordinary.There was no resistance when pulling back on the wire and it smoothly came out leaving behind the tip.A snare was used to retrieve the separated tip but failed.The separated tip was retained in the patient.The patient was taken for bypass surgery and did well.After bypass surgery another attempt to retrieve the wire fragment was attempted, but unsuccessful.The patient went home and is doing well.The patient will be brought back to the lab for another attempt to retrieve.
 
Additional Manufacturer Narrative
Manufacturing site: manufacturing site could not be identified because the product lot number information was not available.Device evaluation could not be performed because the affected device was not returned.Lot history records review could not be conducted because lot information was unavailable.All the shipped products were inspected in the production process and satisfied the product specifications and release criteria; therefore, it was concluded that there was no anomaly in product quality.Based on the provided information and referring to known similar events, it was presumed that stress generated with torquing or pushing/pulling manipulation for wire delivery had likely contributed to separation of the tip of the sion blue guide wire.The applied stress would localize and therefore exceed the product design limit when the tip was being trapped and restricted its movement by calcium.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: 3009121749.The reported sion blue was returned for evaluation.Tip separation was confirmed at approximately 12mm distal to the distal-mid solder that was originally located at 20mm from the tip; both core and coil wire were fractured at the same location.Proximal to the fracture end, the coil pitch was found widened to expose the inner coil wire underneath.Microscopic observation revealed that the coil wire had a flat fracture surface and twisted proximal to the fracture end.Coil disarrangement due to accumulated torsion was observed on the inner coil wire.At the distal end of the inner coil wire, two core-composing wires (straight core wire and twist wire) were both fractured.The straight core wire was found twisted proximal to its fracture end.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that torsion generated with torquing manipulation for wire delivery had most likely contributed to observed separation of the tip on the returned sion blue guide wire.The applied stress would localize and therefore exceed the product design limit when the tip was being trapped and restricted its movement by calcium, fracturing both core-composing wires.Further, tensile stress generated with removal likely made the broken tip apart by fracturing the outer coil.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.

Brand Name
SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14314085
Report Number3003775027-2022-00048
Device Sequence Number5376411
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)241130(10)211206A16A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberAHW14R004S
Device Lot Number211206A16A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age50 YR
Patient SexMale